Alert archive / Idaho / Frost Advisories in 2011

Frost Advisory 3, NWS Pocatello, ID

June 10, 2011

NWS Pocatello, ID issued this frost advisory at Jun 10, 2011, 5:07 AM MDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2011, 5:07 AM MDT (11:07 UTC)
Expired
Jun 10, 2011, 8:22 AM MDT
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WWUS75 KPIH 101107
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
507 AM MDT FRI JUN 10 2011

IDZ017-020-021-101500-
/O.NEW.KPIH.FR.Y.0003.110610T1107Z-110610T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
507 AM MDT FRI JUN 10 2011

...FROST ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 


* TEMPERATURES 30 TO 38 DEGREES WITH HIGH HUMIDITY.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY 

* IMPACTS: DAMAGE TO SENSITIVE PLANTS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
799 
WWUS75 KPIH 101422
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
822 AM MDT FRI JUN 10 2011

...FROSTY ADVISORY IS CANCELED...


IDZ017-020-021-101530-
/O.CAN.KPIH.FR.Y.0003.000000T0000Z-110610T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
822 AM MDT FRI JUN 10 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING.  



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Jun 10, 3:04 AM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 10, 3:04 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
304 AM MDT FRI JUN 10 2011

.SHORT TERM...TODAY THROUGH MONDAY. EXPECT UPPER LEVEL RIDGING
EARLY TODAY BRINGING MOSTLY SUNNY SKIES AND DRY CONDITIONS.
TEMPERATURES WILL REMAIN WELL BELOW NORMAL JUST MAKING 70 DEGREES
IN LOWER ELEVATIONS. A WEAK WAVE WILL MOVE THROUGH LATE THIS
AFTERNOON INTO EARLY EVENING BRINGING LIGHT SHOWERS ACROSS HIGHER
TERRAIN WITH A SLIGHT CHANCE OF THUNDERSTORMS. SUNDAY THE NEXT
WAVE MOVES THROUGH BRINGING BACK PRECIPITATION ACROSS THE AREA.
MONDAY YET ANOTHER WAVE MOVES THROUGH WITH WEAK PRECIPITATION
CHANCES MAINLY OVER HIGHER TERRAIN. EXPECT TEMPERATURES 5 TO 8
DEGREES BELOW NORMAL THROUGH THE PERIOD. WYATT

.LONG TERM...TUESDAY THROUGH FRIDAY. BOTH THE GFS AND ECMWF MODELS
ARE BRINGING IN A SHORT WAVE RIDGE TUESDAY AND WEDNESDAY. EXPECT
WARMER TEMPERATURES AND OVERALL DRY CONDITIONS TUESDAY AND
WEDNESDAY. WEDNESDAY EXPECT THE WARMEST TEMPERATURES RISING TO NEAR
TO SLIGHTLY ABOVE CLIMO. LATE WEDNESDAY INTO THURSDAY THE GFS IS
BRINGING AN UPPER LEVEL LOW OVER THE AREA BRINGING BACK MOIST
CONDITIONS AND MUCH COOLER TEMPERATURES THROUGH THE REMAINDER OF
THE PERIOD. WYATT

&&

.AVIATION...JUST AS THE ONE TROUGH THAT BROUGHT THE HEAVY RAINS AND
CONVECTION LEAVES...ANOTHER MOVES IN FROM THE NORHTWEST AND ROTATES
A TROUGH THROUGH EARLY TONIGHT.  HOWEVER...THIS ONE DOES NOT HAVE
QUITE THE AVAILABLE PRECIPITABLE WATER AND IS NOT AS UNSTABLE.  MOST
OF THE GOOD MOISTURE IN THIS SHORTWAVE IS ABOVE 600MB.  WIND WILL
REMAIN LIGHT AND THERMALLY-DRIVEN. MESSICK

&&

.FIRE WEATHER...STILL A LINGERING THREAT OF THUNDERSTORMS TODAY
UNDER WHAT NOW IS EXPECTED TO BE A VERY SHORT-LIVED UPPER LEVEL
RIDGE.  THE RIDGE SHOULD BREAK DOWN THIS EVENING AND ALLOW A TROUGH
TO ROTATE THROUGH CENTRAL AND EASTERN IDAHO.  MUCH DRIER TROUGH AND
THUS THUNDERSTORM AND SHOWER ACTIVITY WILL BE MORE LIMITED TO
HIGHLANDS AND MOUNTAIN REGIONS AND NOT AS STRONG.  THE UPPER LEVEL
LOW CONTINUES TO LINGER ON SUN AND MAINTAINS THE SHOWER AND
THUNDERSTORM ACTIVITY IN THE HIGHER ELEVATIONS. TONIGHT'S GUIDANCE
HAS DAMPENED THE SHORTWAVE FOR MON...THUS IT IS FASTER MOVING AND
DOES NOT BRING AS MUCH MOISTURE AND MUCH LESS CHANCE OF THUNDERSTORM
ACTIVITY.  THE FOCUS IS NOW ON THE SUN TROUGH.  WEAK ZONAL FLOW FOR
TUE AND WED WITH A SLIGHT CHANCE OF PRECIPITATION...THEN A LARGE LOW
ON THE GFS APPROACHES FOR THU.  HOWEVER THE ECMWF DOES NOT HAVE THIS
AND THUS HIGH DEGREE OF UNCERTAINTY BEYOND THE 4 DAY PERIOD.  MESSICK

&&

.HYDROLOGY...RECENT RAINFALL ALONG WITH ONGOING SNOWMELT WILL
SUSTAIN HIGH FLOWS ON AREA RIVERS AND STREAMS WITH FLOODING
CONTINUING ON THE PORTNEUF...HENRY'S FORK...TETON AND SNAKE
RIVERS. SEE INDIVIDUAL WARNINGS FOR THESE RIVERS FOR EXPECTED
LEVELS AND CORRESPONDING IMPACTS. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...FLOOD WARNINGS CONTINUE ON THE
PORTNEUF...HENRY'S FORK...TETON AND SNAKE RIVERS.

NONE.
&&
Hazardous weather outlook, Jun 10, 3:48 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
348 AM MDT FRI JUN 10 2011

IDZ017-019>021-023>025-111000-
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
348 AM MDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

RIVERS AND STREAMS ACROSS SOUTHEAST IDAHO WILL CONTINUE TO FLOW
AT ELEVATED LEVELS. SOME OF THESE RIVERS HAVE REACHED OR EXCEEDED
FLOOD STAGE. CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR
ADDITIONAL INFORMATION ON AFFECTED RIVERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVERS AND STREAMS WILL CONTINUE TO REMAIN AT HIGH FLOWS THROUGH
THE PERIOD. SOME RIVERS WILL INCREASE SIGNIFICANTLY DUE TO
RECENT HEAVY RAINFALL AND CONTINUED SNOW MELT. CONTINUE TO
MONITOR FLOOD STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:49 PM MDTSpecial Weather StatementPIHBlaine41 min
Jun 10, 5:53 PM MDTSpecial Weather StatementPIHMinidoka52 min

Nearby

Frost Advisories in Idaho, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.